EP279

Bilateral subretinal fluid in posterior reversible encephalopathy syndrome caused by Tacrolimus

GARCIA Maria Marcela, CHALLIOL CF, VIÑOLO CH

Purpose

To report an unusual case of tacrolimus ocular toxicity

Methods

31 year old man complaining of one week visual disturbance in OS, multiple yellow deep macular lesions with unremarkable anterior chamber. Diffuse intraretinal edema and subretinal fluid with proteinaceous material was seen in macular OCT. In few days, he developed same compromise in OD. He was under treatment with Tacrolimus 14mg/d and Meprednisone 20 mg/d since had received liver transplant 1.5 months before. Complete laboratory was requested for infectious or immune etiology, anterior chamber paracentesis (HS, VZV, CMV, toxoplasma and mycobacterium), orbito cerebral MRI, fluorescein angiography (FA) and angio OCT.

Results

laboratory results were only positive for high sedimentation rate and reactive C protein, anti Ro antibody, low complement C3, proteinuria and hematuria. There was no signs of systemic infection, and anterior chamber PCR was negative. Orbito Cerebral MRI showed signs of posterior reversible encephalopathy syndrome (PRES) in T2 and FLAIR. FA showed mottled choroid pattern in early times, with enhancement and pooling of fluorescein in late times. Angio OCT revealed flow void patches in choroid and choriocapillaris. In context of PRES added to bilateral subretinal fluid we decided to discontinue Tacrolimus. Fundus lesions, diffuse macular edema, and subretinal fluid disappeared in ten days.

Conclusions

To our knowledge this is the first report of posterior choroidal effusion syndrome related to PRES caused by Tacrolimus. It reflects complexity when studying inmunosupressed transplant patients.

Previous
Next